Magnesium oxide or citrate, which is better?

Magnesium citrate. Magnesium citrate is a saline laxative and is used for that purpose and is very effective.Magnesium oxide is used for heartburn and sore stomach and can be a laxative in large amount as laxative magnisium citrate is more effective.

Related Questions

What's the difference between magnesium oxide and magnesium citrate?

Different mag salts. You cannot take magnesium alone. It has to be compound with something like oxide, citrate, or sulfate. We call these salts of magnesium. Like the salt of table sodium chloride. But you can take sodium in other forms like sod bicarb (in baking soda). Mag citrate causes diarrhea that's why it is used for constipation. Also, good for preventing kidney stones. Mag ox is used for repleting low mg level. Read more...

Can you please tell me how magnesium oxide and magnesium citrate differ?

Different salts. They are different salts of magnesium that one might use to replete magnesium deficiency or other clinical conditions. They do not have the same amount of elemental magnesium for every milligram. Mag citrate is often used to treat constipation, whereas mag oxide is a preferred way of treating mag deficiency. Read more...

What is the difference between magnesium oxide and magnesium citrate? Are they for the same purposes?

Nope. Although both could cause loose stools. Mag citrate is more effective for constipation. Mag oxide is used for muscle cramps and repleting low mag blood levels. Both can increase mag levels in urine which helps fending off kidney stone disease. However, mag citrate is much better bec citrates also prevent kidney stone disease. Read more...

Is Magnesium Oxide 300mg with Manganese 4mg (Manganese amino acid chelate 40mg*11mgUpper Limit)for Migraine Aura or is Magnesium Citrate Best Option?

The magnesiums.... hello - probably the first option which are pills. The Mg Citrate is a liquid,.and it MAY help your migraine....but the method is rather primitive dont you think? Read more...

Took magnesium citrate (300ml) & now worried because I take a daily magnesium oxide supplement. I feel very nauseous & my stomach hurts after drinking the mag. Citrate. Will this lead to hypermagnesemia? My serum lvl was 2.3 last year. I'm worried.

Probably ok. Skip your daily magnesium today and tomorrow. The nausea and cramping likely due to effect of mag citrate. Read more...
Unlikely. Your symptoms are likely related to using the mg citrate as a laxative. A1 time occurrence is unlikely to increase your magnesium level. If you continue to feel unwell, get a magnesium level done. All the best! Read more...